Skip to content

jamie-d

Forum Replies Created

Viewing 15 posts - 1 through 15 (of 228 total)
  • Author
    Posts
  • in reply to: My Sister, Suzanne McClure #57920
    jamie-d
    Member

    Dear Terri,

    Although I knew this time was coming from your previous posts, it doesn’t make the pain and loss any less. I so missed her posts here but understand. I too have been having a hard time coming here at times because it is a reminder of all the friends and wonderful people we have lost. My thoughts and prayers are with you and your family. God Bless,
    Jamie

    in reply to: 5fu/oxiliplatin #56435
    jamie-d
    Member

    Hi Jtoro,

    I was on FOLFOX (5FU, Oxaliplatin and leukovoran) for 6 months before it stopped working. I don’t think it was that bad. The worse was having to wear a pump for the 5FU for 2 days… just an inconvenience really. I had some hand and foot syndrome, but not as bad as when I was on Xeloda. The results certainly made it worth being on it. Take care and God Bless,
    Jamie D

    in reply to: Asking for prayers #56154
    jamie-d
    Member

    Prayers being sent for Lauren…. God Bless,

    Jamie

    in reply to: question about no surgery #55806
    jamie-d
    Member

    I was diagnosed in Oct 2007 and was told I was inoperable and had months. My tumor was 6 inches in my liver. In June 2008 my tumor had shrunk to about 2 inches and I found a wonderful surgeon that was willing to do a resection. Do not give up hope!! God Bless,
    Jamie

    in reply to: acupuncture #55201
    jamie-d
    Member

    Susie,
    I have been doing acupuncture since shortly after I was diagnosed. It has helped with nausea, pain control and sleep. I also have used some of the herbs and supplements she has recommended. I have also used the little beads for nausea. I dont understand how it works but believe in the results I’ve gotten. I’m still here 4 years later and believe it is a combination of western and eastern medicine that has helped. Best of luck and hope you get good results. God Bless,
    Jamie D

    in reply to: Long overdue update… #54799
    jamie-d
    Member

    Hi Marion,
    My grandaughter is almost 8 months old now. Her name is Luciana, but we call her Lucy. She is the most precious gift. She gives me even more reason to fight for more time. I would love to live long enough for her to have memories of me. Thanks for your response. God Bless,
    Jamie

    in reply to: Long overdue update… #54797
    jamie-d
    Member

    Thank you so much Lainy for your reply and kind words. I wish everyone a very Happy and Blessed Thanksgiving. I was unable to get chemo today because of my blood counts. Sounds like the Cisplatin is not going to be an option anytime soon. I am frustrated. Praying that the Gemcitabine on its own will do some good.
    Happy Thanksgiving again and God Bless,
    Jamie D

    in reply to: Suzanne / Suzannegm ? #54683
    jamie-d
    Member

    Hi Hans;
    Nice to hear from you especially on Kris’s birthday! We all miss her. I got an email from Suzanne over a month ago in response to an email I sent her about the chemo I was starting. She seemed to be hanging in there. Hope this helps! God BLess,
    Jamie D

    in reply to: Can’t worry about the time #50188
    jamie-d
    Member

    Julie,
    I was diagnosed in Oct 2007 with Stage 4 CC and was told I had months. I asked about 5 year survival and basically told it was impossible. I too believe and told them that only God knew when my time would be. I am shooting for 5 years (praying for more) so I can go back to Mayo and let them know that statistics are just that and that there is always a possibility. Keep up your good attitude and glad you are responding so well to the chemo!! Take care and God Bless,
    Jamie

    in reply to: Nervous about port #52969
    jamie-d
    Member

    I can understand you being nervous. I was too when I had to get mine in January. It really isn’t that bad and is alot easier when your veins become so hard to access. It was taking 3-4 tries to get an IV in. I had to get a port because of the chemo combo I started on. Just make sure you rest the first day and dont lift anything. I made the mistake of picking up a heavy package off the front porch when I got home from the hospital. Ouch :) They have a cream you use to numb the area before they use it. It really is easy. The first couple of weeks when it is healing is the only time it has bothered me. Hope this helps and if you have any other questions or need to chat, please feel free to contact me. Take care and God Bless,
    Jamie

    in reply to: Our Lisa #52792
    jamie-d
    Member

    I also was notified of Lisa’s condition. My thoughts and prayers are going out to her and her family. These loses are so hard to take. We have lost way too many this year. Lisa, thank you for being my friend and being an inspiration to me. I only hope and pray that my journey has as much grace, dignity and faith as yours has. God Bless you….

    in reply to: Irinoteccan #52707
    jamie-d
    Member

    Thank you everyone for your kind words and the information. I got the chemo today even though my platelets were well below the minimum. Dr feels it is from very enlarged spleen and liver problems, so wanted to get started on chemo to hopefully shrink some of the multiple tumors in my liver. Had a reaction and ended up with an IV med (atropine) to conteract. Everything was OK after that. Other interesting tidbit was that I was able to convince him to give me the long acting Octreotide that was mentioned on the boards that someone had some positive results from. Since it also is a drug to help diarrhea he agreed to give it as a precaution for side effect from Irinoteccan. I am more hopeful that it may do some “kicking the butt” of this darn cancer, but also hope it prevents the diarrhea. Since I already spent a week in the hospital in Dec for diarrhea (up to 35X/day) I would really not like to have that happen again… Thank you again for all your help and support. God Bless you all,
    Jamie

    in reply to: Treatment Centers/Physicians #29960
    jamie-d
    Member

    I was being treated at Mayo in Minnesota but changed last year to Regions Cancer Care Center in St Paul Minnesota. I see Dr Randy Hurley and am very pleased with him.

    in reply to: not sure effects of chemo are worth it. #52588
    jamie-d
    Member

    I was diagnosed at 51 with intrahepatic cc with mets. I will be 55 this month. I just had my 12th dose of Folfox. Has he had a scan to see if the Folfox has shrunk anything? My last 2 scans showed improvement. I think whether to continue chemo is a totally personal decision. Only your husband knows whether it is worth the side effects or not. My first couple of rounds were rough and I ended up in the hospital. They have decreased the dose and gone from every 2 weeks to 3 weeks due to my bone marrow side effects. I’ll know next Monday the results from a scan this week to see if it is still doing any good at this level. Can you talk to his Dr about decreasing dose or extending time between treatments? If he hasn’t had a scan yet to determine if it is doing any good I also think that would be worth discussing. I also think you need to talk to Dr about the nausea and pain. They should be able to offer other meds to make him comfortable and not nauseated. I take Zofran the day of treatment and 4 days after. If I still am nauseated I have Compazine that I take after that. I can’t offer any insight about what happens after treatment stops because I have not experienced it yet, but I am sure others will offer their experiences. My prayers are with you and your family. God Bless,
    Jamie D

    in reply to: New chemo regimin…any input appreciated! #52341
    jamie-d
    Member

    Hi Patty,
    I was on Gemzar/Xeloda for 8 months and the only problem I had from the Xeloda was the hand and foot syndrome. 2 years later I was on Xeloda alone at a higher dose then when I was on the combo. 3 months into it I got exteme diarrhea to the point I was hospitalized for a week. Partly my own fault because I didn’t talk to the Dr until it got really bad. I am currently on Folfox and am more aggresive when I get GI symptoms. I have never been on Tarceva so don’t know how that would affect side effects. Hope this helps.
    Take care and God Bless,
    Jamie D

Viewing 15 posts - 1 through 15 (of 228 total)
©2019 - All Rights Reserved, Cholangiocarcinoma Foundation
Scroll To Top